Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

On pill. Had intercourse. Getting depressed, brown spotting, feeling nauseous. Am I pregnant?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
I have been on the pill for 14 years. A week ago I finished my period. I took 5 of the pills in my new pack and had sex on that fifth day. But then the next three nights due to depression I did not remember to take my pill. I had sex during that time. Then I took 3 pils before having sex again. But that day I had brown spotting when I wiped after going to the toilet. I woke one night feeling really nauseous and wanting to vomit and I have been feeling bloated. My period is due in about 15 days. Am I likely pregnant, or could all these symtpoms be to do with missing 3 pills the week I finished my period?
Posted Tue, 14 Aug 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Neelam Ashish Vanjari 55 minutes later

Thanks for writing in.
As per your history, you had intercourse first time on day 11 of your cycle and second intercourse between days 12 -14.

The period of cycle between 10-19 days is considered fertile period.
But you took 3 tablets before having sex that time.

Emergency contraception may be required if the patient had unprotected sex in the previous 7 days and they have missed two or more pills (i.e. more than 48 hours late) in the first week of a pack.

Again you are experiencing early pregnancy symptoms and history of sex during fertile period, no use of emergency contraception - makes possibility of pregnancy higher.

I would recommend you to get done urine pregnancy test after 28 day of cycle as test show result after 2 weeks of implantation.

I hope I have answered your query. In case of any doubt I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor